MAUDE Adverse Event Report: GYRUS ACMI, INC. INSTACLEAR SHEATH, OLYMPUS 30° 4K ULTRA SCOPE, BOTTOM POSITION; FLEXIBLE FIBREOPTIC NASOPHARYNGOSCOPE

GYRUS ACMI, INC. INSTACLEAR SHEATH, OLYMPUS 30° 4K ULTRA SCOPE, BOTTOM POSITION; FLEXIBLE FIBREOPTIC NASOPHARYNGOSCOPE
Model Number LCS4K30BTOL
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the lens cleaning sheath was defective.The issue was found at the start of a therapeutic functional endoscopic sinus surgery, which was completed with a replacement device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The customer's allegation was confirmed.The device evaluation found visible physical damage to the distal tip.Based on the results of the investigation, it is likely that the device failure is related to improper loading of the sheath onto the endoscope, by applying too much force to insert the endoscope into the sheath or pushing the scope too far down the sheath, deforming the tip post as the weld joint of the post to the sheath could not withstand it.A device history review revealed no issues that could have caused or contributed to the reported issue.Olympus will continue to monitor the field performance of this device.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
INSTACLEAR SHEATH, OLYMPUS 30° 4K ULTRA SCOPE, BOTTOM POSITION
Common Device Name
FLEXIBLE FIBREOPTIC NASOPHARYNGOSCOPE
Manufacturer (Section D)
GYRUS ACMI, INC.
2925 appling rd
bartlett TN 38133
Manufacturer (Section G)
GYRUS ACMI, INC.
2925 appling rd
bartlett TN 38133
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19934386
Report Number1037007-2024-00005
Device Sequence Number2736273
Product Code EOB
UDI-Device Identifier00821925041417
UDI-Public00821925041417
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K152531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLCS4K30BTOL
Device Lot NumberAV196009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2023
Initial Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown